Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Topologies on spaces of vector-valued continuous functions


Author: Surjit Singh Khurana
Journal: Trans. Amer. Math. Soc. 241 (1978), 195-211
MSC: Primary 46E40; Secondary 58D15
DOI: https://doi.org/10.1090/S0002-9947-1978-0492297-X
MathSciNet review: 492297
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Topologies $ {\beta _0},{\beta _1},\beta ,{\beta _\infty },{\beta _{\infty c}}$ are defined on $ {C_b}(X,E)$, the space of all bounded, continuous functions from a completely regular Hausdorff space X, into E, a normed space, and their duals are determined. Also many properties of these topologies are proved.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, General topology. Parts 1, 2, English transi., Addison-Wesley, Reading, Mass., 1968. MR 34 #5044 a, b. MR 0244925 (39:6238)
  • [2] O. Burkinshaw, Weak compactness in the order dual of a vector lattice, Trans. Amer. Math. Soc. 187 (1974), 183-201. MR 52 #14904. MR 0394098 (52:14904)
  • [3] R. E. Edwards, Functional analysis. Theory and applications, Holt, Rinehart and Winston, New York, 1965. MR 36 #4308. MR 0221256 (36:4308)
  • [4] R. A. Fontenot, Strict topologies for vector-valued functions, Canad. J. Math. 26 (1974), 841-853. MR 50 #961. MR 0348463 (50:961)
  • [5] D. J. H. Garling, A generalized form of inductive-limit topology for vector spaces, Proc. London Math, Soc. (3) 14 (1964), 1-28. MR 28 #4330. MR 0161121 (28:4330)
  • [6] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [7] E. E. Granirer, On Baire measures on D-topological spaces, Fund. Math. 60 (1967), 1-22. MR 34 #8165. MR 0208355 (34:8165)
  • [8] A. Grothendieck, Sur les applications linéaires faiblement compactes d'espaces du type $ C(K)$, Canad. J. Math. 5 (1953), 129-173. MR 15, 438. MR 0058866 (15:438b)
  • [9] R. Hayden, On compactness in spaces of measures and measurecompact spaces, Proc. London Math. Soc. (3) 28 (1974), 1-16. MR 50 #14190. MR 0361745 (50:14190)
  • [10] E. Hewitt, Linear functionals on spaces of continuous functions, Fund. Math. 37 (1950), 161-189. MR 13, 147. MR 0042684 (13:147g)
  • [11] S. Kaplan, On weak compactness in the space of Radon measures, J. Functional Analysis 5 (1970), 259-298. MR 41 #5932. MR 0261317 (41:5932)
  • [12] A. K. Katsaras, Continuous linear functionals on spaces of vector-valued functions, Bull. Soc. Math. Grece 14 (1973), 200-206.
  • [13] -, Locally convex topologies on the spaces of continuous vector functions, Math. Nachr. 71 (1976), 211-226. MR 0458143 (56:16346)
  • [14] -, Spaces of vector measures, Trans. Amer. Math. Soc. 206 (1975), 313-328. MR 51 #1364. MR 0365111 (51:1364)
  • [15] -, On the strict topology in the locally convex setting, Math. Ann. 216 (1975), 105-112. MR 0397379 (53:1238)
  • [16] S. S. Khurana, Convergent sequences of regular measures, Bull. Acad. Polon Sci. Sér. Sci. Math. Astronom. Phys. 24 (1976), 37-42. MR 0399401 (53:3245)
  • [17] -, Grothendieck spaces, Illinois J. Math. (to appear). MR 0458144 (56:16347)
  • [18] R. B. Kirk, Complete topologies on spaces of Baire measure, Trans. Amer. Math. Soc. 184 (1973), 1-29. MR 48 #4259. MR 0325913 (48:4259)
  • [19] S. E. Mosiman, Strict topologies and ordered vector spaces (preprint).
  • [20] J. D. Pryce, A device of R. J. Whitley's applied to pointwise compactness in spaces of continuous functions, Proc. London Math. Soc. (3) 23 (1971), 532-546. MR 45 #5729. MR 0296670 (45:5729)
  • [21] M. Rome, Le dual de l'espace compactologique $ {\mathcal{C}^\infty }(T)$, C. R. Acad. Sci. Paris Sér. A-B 274 (1972), A1631. A-1634. MR 46 #651. MR 0301493 (46:651)
  • [22] H. H. Schaefer, Topological vector spaces, Macmillan, New York; Collier-Macmillan, London, 1966. MR 33 #1689. MR 0193469 (33:1689)
  • [23] F. D. Sentilles, Bounded continuous functions on completely regular spaces, Trans. Amer. Math. Soc. 168 (1972), 311-336. MR 45 #4133. MR 0295065 (45:4133)
  • [24] F. D. Sentilles and R. F. Wheeler, Linear functionals and partition of unity in $ {C_b}(X)$, Duke Math. J. 41 (1974), 483-496. MR 0358314 (50:10780)
  • [25] A. H. Schuchat, Integral representation theorems in topological vector spaces, Trans. Amer. Math. Soc. 172 (1972), 373-397. MR 47 #826. MR 0312264 (47:826)
  • [26] D. Sondermann, Masse auf lokalbeschränkten Räumen, Ann. Inst. Fourier (Grenoble) 19 (1969), 33-113 (1970). MR 41 #5587. MR 0260967 (41:5587)
  • [27] V. S. Varadarajan, Measures on topological spaces, English transi., Amer. Math. Soc. Transi. (2) 48 (1965), 161-220.
  • [28] R. F. Wheeler, The strict topology, separable measures, and paracompactness, Pacific J. Math. 47 (1973), 287-302. MR 49 #5797. MR 0341047 (49:5797)
  • [29] N. Dunford and J. T. Schwartz, Linear operators. Vol. I, Interscience, New York, 1958. MR 22 #8302.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E40, 58D15

Retrieve articles in all journals with MSC: 46E40, 58D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0492297-X
Keywords: $ \tau $-smooth measures, tight measures, Dunford-Pettis property, Mackey topology, strict topologies, vector-valued functions and measures
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society